Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Transgender MtF Medications and Health Concerns
    avatar
    laura500 posted:
    I am a 46 year old, post-op, male to female transgender. I had my gender correction surgery ("GRS") in August, 2013. I have been on hormone therapy for over 6 years. I now take a lower dose of Estrodial (2mg tablet twice daily down from up to 8mg twice daily), 100mg Spironolactone/Aldactone twice daily, and 5mg of Finasteride/Propecia once daily. I am experiencing severe fatigue, depression, insomnia, anemia (it shows up every time I have blood work done even though I stay to a healthy diet and exercise every day), severe anxiety, short breath and dizziness. I experienced some or all of the above symptoms from time to time with varying degrees of intensity prior to my GRS. Does anyone else share this experience or know whether it is common or has a particular usual cause?

    I cannot find any comprehensive information or studies tracking hormone and anti-androgen drug therapy effects with long term use nor how GRS (which includes removal of testicles / I have also searched topics involving orchiectomy, either partial or bilateral, in cases of testicular cancer) generally impacts the endocrine system. My concern is that the irreversible removal of the testicles and the testosterone they produce can create a host of physical issues which are complicated by continued manipulation of the endocrine system with hormone therapy.

    I would love to hear any thoughts about these issues. The world can be a lonely place when you are transgender and the medical community serving your particular geographic region appears to have little comprehension of the physiological issues faced by transgender patients. Thank you.
    Reply


    Spotlight: Member Stories

    I'm Raven I'm 27. I'm bisexual I have a boyfriend and a girlfriend. If I had to choose I would have to pick my girl friend. She hangs the ...More

    Helpful Tips

    Be the first to post a Tip!

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.